Alert archive / Tennessee / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 21, 2007, 8:01 AM CST for Shelby County, Tennessee. It was in force for 119 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2007, 8:01 AM CST (14:01 UTC)
- Expired
- Nov 21, 2007, 10:00 AM CST
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, TN
The radar
The Memphis radar (KNQA), 19 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 8:30 AM CST | FLASH FLOOD | 5 N Germantown, TN | WATER COVERING NORTH GERMANTOWN PARKWAY ABOUT A HALF MILE SOUTH OF INTERSTATE 40. |
| Nov 21, 8:50 AM CST | FLASH FLOOD | Bartlett, TN | WATER BEGINNING TO COVER THE ROAD AT ELLENDALE AND OAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 211401
FFWMEG
TNC157-211600-
/O.NEW.KMEG.FF.W.0014.071121T1401Z-071121T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
801 AM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1000 AM CST
* AT 801 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 1 TO 2
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLINGTON...MIDTOWN MEMPHIS...LAKELAND...FRAYSER...ELLENDALE...
EADS...DOWNTOWN MEMPHIS...BARTLETT AND ARLINGTON.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3536 8966 3502 8967 3503 9017 3513 9011
3512 9008 3514 9006 3517 9006 3518 9008
3538 9005
TIME...MOT...LOC 1401Z 180DEG 0KT 3512 8989
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 4:08 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 21, 4:08 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CST WED NOV 21 2007 .DISCUSSION... A WEAK UPPER LEVEL SHORTWAVE DISTURBANCE EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE ACROSS THE MID SOUTH THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THIS FEATURE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER AND WILL MOVE ACROSS THE REMAINDER OF THE FORECAST AREA THIS MORNING. EXPECT MOST OF THESE STORMS TO REMAIN BELOW SEVERE LIMITS...AS ONLY WEAK INSTABILITY ALOFT EXISTS. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY WITH DEWPOINTS REACHING INTO THE LOW AND MID 60S BY THIS AFTERNOON. AS WEAK SURFACE HEATING COMBINES WITH HIGHER DEWPOINTS THIS AFTERNOON...EXPECT MODEST INSTABILITY TO DEVELOP. SBCAPES WILL RANGE FROM 500-1000J/KG WITH LI/S BETWEEN -2C AND -3C BY LATER THIS AFTERNOON. A MORE POTENT UPPER LEVEL SHORTWAVE CURRENTLY OVER THE ROCKIES THIS MORNING WILL QUICKLY EJECT EASTWARD INTO THE PLAINS STATES BY LATER THIS AFTERNOON. THIS WILL HELP TO DRIVE A STRONG COLD FRONT TOWARDS THE MID SOUTH BY THIS EVENING. IN ADDITION...A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT THIS MORNING OVER THE RED RIVER VALLEY AND MOVE QUICKLY NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY LATER THIS EVENING. WITH MODEST INSTABILITY IN PLACE...EXPECT ADDITIONAL LINES OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND JUST IN ADVANCE OF THE FRONT AND LOW PRESSURE SYSTEM. DEEP LAYER WIND FIELDS WILL STRENGTHEN JUST AHEAD OF THE FRONT AND SURFACE LOW WITH 0-6KM SHEAR APPROACHING 40KTS AND 0-1KM HELICITY VALUES APPROACHING 200M2/S2. THESE STRONGER WINDS AND HELICITY COMBINED WITH THE MODEST INSTABILITY SHOULD ALLOW FOR SOME STORMS TO BECOME SEVERE...WITH POSSIBLE ISOLATED SUPERCELLS EMBEDDED WITHIN LINE SEGMENTS ALONG AND JUST AHEAD OF THE FRONT THIS EVENING. THE GREATEST THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 3PM AND 10 PM TONIGHT. THE STRONG FRONT SHOULD EXIT THE MID SOUTH LATE TONIGHT WITH DRY AND COLD AIR FILTERING INTO THE AREA UNDER STRONG AND GUSTY NORTHWEST WINDS. TEMPERATURES WILL DROP RAPIDLY BEHIND THE FRONTAL PASSAGE AND WILL STRUGGLE TO MAKE IT OUT OF THE 40S IN MANY AREAS FOR THANKSGIVING DAY. DRY AND UNSEASONABLY COOL WEATHER WILL CONTINUE THROUGH FRIDAY AS CANADIAN HIGH PRESSURE MOVES ACROSS THE REGION. BY THIS WEEKEND...ANOTHER POTENT NORTHERN STREAM SHORTWAVE WILL DIVE SOUTHEAST ACROSS THE WESTERN STATES AND INTO THE SOUTHERN PLAINS BY FRIDAY AND PHASE WITH A CONTINUED ACTIVE SOUTHERN STREAM. THIS WILL ALLOW FOR SURFACE LOW PRESSURE TO DEVELOP ACROSS THE NORTHWEST GULF ON SATURDAY. THIS SURFACE LOW PRESSURE WILL THEN LIFT NORTHEAST ACROSS THE SOUTHEAST U.S. AND STRENGTHEN AS A STRONG UPPER LEVEL LOW TO THE NORTHWEST TRACKS ACROSS OUR AREA. DEEP MOISTURE ASSOCIATED WITH THIS SYSTEM WILL STREAM NORTHWARD FROM THE GULF OF MEXICO AND INTO OUR AREA THIS WEEKEND. PRECIPITATION SHOULD BREAK OUT ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA LATE FRIDAY NIGHT AND MOVE NORTHWARD ACROSS THE REMAINDER OF THE AREA ON SATURDAY. WITH COLD AIR IN PLACE...WILL NEED TO WATCH FOR POSSIBLE WINTER TYPE PRECIPITATION ACROSS NORTHERN PORTIONS OF THE MID SOUTH SATURDAY AFTERNOON INTO SATURDAY NIGHT. AT THIS TIME...TEMPERATURES ARE BORDERLINE TO SUPPORT WINTER PRECIPITATION IN THESE AREAS AND CONSIDERING THE SYSTEM IS STILL SEVERAL DAYS OUT WILL KEEP ANY WINTER PRECIP WORDING OUT OF THE FORECAST FOR NOW. TEMPERATURES SHOULD WARM SUFFICIENTLY BY SUNDAY TO KEEP PRECIPITION IN THE LIQUID FORM. RAIN WILL CONTINUE THROUGH SUNDAY NIGHT AND MONDAY AS THE UPPER LOW MOVES OVERHEAD. AGAIN...WILL NEED TO BE WARY OF ANY POSSIBLE WINTER PRECIP AS THE STRONG UPPER LOW MOVES OVERHEAD AND DYNAMICALLY COOLS THE ATMOSPHERE. THIS WILL CONTINUE TO BE MONITORED BY LATER FORECAST SHIFTS. IT APPEARS AT THIS TIME THAT ANY SEVERE THREAT ASSOCIATED WITH THE WARM SECTOR WILL REMAIN TO OUR SOUTHEAST. HEAVY RAINFALL MAY BE THE GREATEST THREAT ASSOCIATED WITH THIS WEEKEND SYSTEM. HIGH PRESSURE WILL RETURN FOLLOWING THE DEPARTURE OF THIS WEEKENDS LOW PRESSURE SYSTEM WITH DRY AND WARMER WEATHER ANTICIPATED FOR LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 44 48 34 / 100 90 10 10 MKL 70 43 47 29 / 100 90 10 10 JBR 68 40 47 29 / 100 70 10 10 TUP 73 46 51 34 / 90 100 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Nov 21, 4:41 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 21 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 441 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH LATE THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE LIMITS. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS. THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:02 PM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 43 min |
Nearby
Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.